Pennsylvania, 2011

Flash Flood and Hail in Pennsylvania, August 19, 2011

August 19, 2011 · NWS BGM · 7 events in 4 counties and zones

Showers and thunderstorms developed with daytime heating and instability as an upper level disturbance moved across the area. Scattered storms became severe, producing damaging wind gusts and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Showers and thunderstorms developed with daytime heating and instability as an upper level disturbance moved across the area. Scattered storms became severe, producing damaging wind gusts and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 19, 8:16 AM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 19, 8:16 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
916 AM EDT FRI AUG 19 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA TODAY BRINGING
ISOLATED TO SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL RESIDE
OVER CENTRAL PENNSYLVANIAN ON SATURDAY PROVIDING A RAIN FREE DAY
FOR MUCH OF THE AREA. A COLD FRONT WILL CROSS THE REGION SUNDAY
AFTERNOON THROUGH EVENING WITH MORE SHOWERS AND THUNDERSTORMS
EXPECTED ALONG THIS BOUNDARY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED AS OF 9 AM... RADAR/SAT LOOPS SHOW SOME ISOLATED SHRA/TSRA
ACROSS OUR NERN ZONES ATTM...BUT OTHERWISE THE CWA REMAINS PCPN-
FREE...WITH OTHER CONVECTION STILL UPSTREAM ACROSS LAKE ERIE/WRN
PA.

GIVEN DAYTIME HEATING AND THE APPROACH OF AN UPPER-LVL WAVE (SEEN
ON WATER VAPOR IMAGERY ENTERING WRN NY/NWRN PA ATTM)...THE ATMOS
WILL DESTABILIZE WITH TIME. IN FACT...THE LATEST SPC MESO'S SHOW
FAIRLY STEEP MID-LVL LR'S ASSOCD WITH THE SHRT WV TO OUR W (6.5-7
DEG C/KM). THIS IS ALSO SEEN ON THIS MRNG'S RAOBS (KBUF/KPIT/KALY
ALL INDICATE THE POTENTIAL FOR SB CAPES OF 1500-2500 J/KG THIS
AFTN...ALG WITH PLENTY OF DRY AIR ALOFT). ONE LIMITING FACTOR
APPEARS TO BE DEEP-LYRD SHEAR...WITH WEAK ENVIRONMENTAL FLOW.
STILL...THOUGH...SOME LOCALLY STG STORMS PSBL LATER TODAY...WITH
HAIL PERHAPS THE MAIN THREAT. POPS WILL GRADUALLY INCREASE INTO
THE CHC/SCTD CATEGORIES BY MIDDAY...WITH VALUES SLOWLY DROPPING
OFF AGAIN AFTER ABOUT 22Z. NO ENHANCED WORDING WILL BE ADDED
ATTM...AS WE'LL SEE HOW THINGS EVOLVE.

NEAR-TERM T/DP/SKY GRIDS WERE TWEAKED SLIGHTLY...BASED ON THE
LATEST OBS/VSBL SAT IMAGERY.

PREVIOUS DISCUSSION... AT 415 AM LOCAL RADARS SHOW ISOLATED
CONVECTION ACROSS NORTHWEST PENNSYLVANIA AND EXTREME WESTERN NEW
YORK WITH NO RETURNS OVER CENTRAL NEW YORK.

A SLIGHTLY MORE SIGNIFICANT UPPER LEVEL TROUGH AND ASSOCIATED
SHORT WAVE WILL PASS THROUGH THE REGION LATER TODAY. MODEL
SOUNDINGS INDICATE CAPE VALUES RANGING FROM 1200-2000 J/KG BUT
BULK SHEAR VALUES AND WIND FIELDS ARE REALLY WEAK. A WEAK
BOUNDARY WILL DROP SOUTH THROUGH THE REGION TODAY BUT FEATURE IS
DIFFICULT TO IDENTIFY AND WEAKENS FURTHER AS IT MOVES SOUTH.
WITHOUT A GOOD SURFACE TRIGGER CONVECTION TODAY WILL REMAIN
ISOLATED TO SCATTERED WITH BETTER COVERAGE EXPECTED OVER NORTHEAST
PENNSYLVANIA WHERE SLIGHTLY BETTER MOISTURE RESIDES. ANY CONVECTION
THAT DOES DEVELOP TODAY WILL BE SLOW MOVING AND COULD PUT DOWN
LOCALLY SIGNIFICANT RAINFALL.

PARTLY SUNNY SKIES ARE EXPECTED WITH MAXES GENERALLY RANGING IN
THE LOWER TO MIDDLE 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
TONIGHT...AFTER LINGERING CONVECTION DISSIPATES BY MID EVENING
OVERNIGHT PERIOD WILL BE QUIET WITH MAINLY CLEAR SKIES. MINS WILL
RANGE FROM THE UPPER 50S TO LOWER 60S.

SATURDAY...SFC HIGH PRES WILL MOVE FROM CENTRAL PA TO COASTAL NEW
JERSEY. BRIEF UPPER LEVEL RIDGING WILL ALSO OCCUR RESULTING IN
PARTLY TO MOSTLY SUNNY SKIES AND ONLY ISOLATED CONVECTION ACROSS
NORTHEAST PENNSYLVANIAN AND THE WESTERN CATSKILLS. WITH T85 RISING
TO 15/17C, MAXES WILL RANGE FROM THE LOWER TO UPPER 80S.

SATURDAY NIGHT...ANOTHER QUIET NIGHT WITH SFC HIGH PRES OFF THE
MID ATLANTIC COAST AND NEXT TROF REMAINING WELL WEST OF REGION.
INCREASING SOUTHWEST FLOW WILL MAKE FOR A MILD NIGHT WITH LOWS IN
THE 60S.

SUNDAY/SUNDAY NIGHT...NAM/ECMWF ARE FASTER WITH SFC COLD FRONT
THEN GFS. LEANED TOWARD THE FASTER SOLUTION WITH FRONT CROSSING
REGION DURING THE AFTERNOON AND EVENING. WITH PWATS RANGING FROM
1.5-2.0 INCHES AHEAD OF BOUNDARY, SYSTEM WILL HAVE PLENTY OF
MOISTURE TO WORK WITH. MODEL SOUNDINGS INDICATE ONLY SEVERAL HUNDRED
J/KG WHICH IS LIMITED BY WARM MID LEVELS AS IS EVIDENT BY FAIRLY
STABLE MID LEVEL LAPSE RATES. WITH STRONGER WIND FIELDS BULK SHEAR
VALUES ARE HIGHER INDICATING THE POTENTIAL FOR SOME STRONGER
STORMS. WILL CONTINUE WITH HIGH CHC POPS SUNDAY AFTERNOON THROUGH
EVENING THEN LOWERED POPS AFTER MIDNIGHT. MAXES ON SUNDAY ARE
TRICKY AND HIGHLY DEPENDENT ON FRONTAL TIMING, WENT WITH THE
COOLER NAM NUMBERS, UPPER 70S TO LOWER 80S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS ARE NOW IN GOOD AGREEMENT THAT THE COLD FRONT WILL CLEAR
THE AREA SUNDAY NIGHT WITH HIGH PRESSURE BUILDING EAST ACROSS THE
AREA ON MONDAY BRINGING DRY... COOLER WEATHER. DRY COOL WEATHER
WILL CONTINUE THROUGH TUESDAY... THEN WARMER MORE HUMID WEATHER
WILL RETURN BY WEDNESDAY AS THE HIGH MOVES OFF THE EAST COAST. THE
CHC OF AT LEAST SCT SHOWERS/THUNDERSTORMS WILL RETURN LATER
WEDNESDAY OR THURSDAY AS THE NEXT COLD FRONT ADVANCES EAST INTO
THE WARM HUMID AIRMASS. GOOD MODEL AGREEMENT THROUGH THE FIRST
HALF OF NEXT WEEK MEANS CONFIDENCE IN THIS GENERAL SCENARIO IS
ABOVE NORMAL.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
PATCHY LIGHT FOG WILL BRING PERIODS OF MVFR VSBYS THROUGH 13Z. OTHERWISE
EXPECT MAINLY VFR CONDITIONS THRU TODAY. HAVE INCLUDED CB GROUPS
FROM 18Z-00Z DUE TO EXPECTED DEVELOPMENT OF SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS... BUT COVERAGE IS NOT EXPECTED TO BE
ENOUGH TO INCLUDE THEM EXPLICITLY IN THE TAFS AT THIS TIME. WINDS
WILL BE LIGHT AND VARIABLE THIS MORNING... THEN WSW GENERALLY LESS
THAN 10 KTS THIS AFTERNOON.

OUTLOOK...

FRI NGT...AREAS OF MVFR VSBYS LATE TONIGHT IN LIGHT FOG WITH IFR VSBYS
LIKELY AFTER 06Z AT ELM.

SAT... MAINLY VFR.

SUN AND MON...PSBL RESTRICTIONS IN SHRA/TSRA...ESPECIALLY AFTN/EVE HRS.

TUE...IMPROVEMENT BACK TO VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...MLJ/RRM
SHORT TERM...RRM
LONG TERM...MSE
AVIATION...MSE
Hazardous weather outlook, Aug 19, 2:27 AM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
327 AM EDT FRI AUG 19 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-200730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
327 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
THE AREA, PRIMARILY THIS AFTERNOON. GUSTY WINDS OR HAIL COULD
ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RRM

In the hours before

Special weather statement, Aug 19, 9:14 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1014 AM EDT FRI AUG 19 2011

NYZ025-044-055-056-191515-
BROOME NY-CORTLAND NY-TIOGA NY-TOMPKINS NY-
1014 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM WILL AFFECT EASTERN TOMPKINS...NORTHEASTERN
TIOGA...NORTHERN BROOME AND SOUTHERN CORTLAND COUNTIES...

* AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DRYDEN...
  AND MOVING EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HARFORD AT 1030 AM EDT...
  VIRGIL AT 1040 AM EDT...
  RICHFORD AT 1045 AM EDT...
  LAPEER AND HUNTS CORNERS AT 1105 AM EDT...
  MARATHON AND CENTER LISLE AT 1115 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4256 7640 4254 7587 4251 7587 4228 7592
      4239 7644

MLJ
Special weather statement, Aug 19, 10:18 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1118 AM EDT FRI AUG 19 2011

PAZ038-191615-
BRADFORD PA-
1118 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BRADFORD COUNTY...

* AT 1112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
  HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS
  WERE LOCATED NEAR AND EAST OF TROY...  AND MOVING SOUTHEAST AT 15
  MPH.

* THE STRONG THUNDERSTORMS WILL BE NEAR...
  LE ROY AT 1130 AM EDT...
  WEST FRANKLIN AT 1135 AM EDT...
  FRANKLINDALE AT 1145 AM EDT...
  OVERTON AND NEW ALBANY AT 1210 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4184 7674 4156 7623 4154 7626 4158 7674
      4171 7690 4172 7689

MLJ
Special weather statement, Aug 19, 10:22 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1122 AM EDT FRI AUG 19 2011

NYZ044-045-056-191615-
BROOME NY-CHENANGO NY-CORTLAND NY-
1122 AM EDT FRI AUG 19 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BROOME...
SOUTHEASTERN CORTLAND AND SOUTHERN CHENANGO COUNTIES...

* AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MC DONOUGH TO WILLET TO
  LISLE...AND MOVING EAST AT 15 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  MC DONOUGH AND LISLE AT 1135 AM EDT...
  WHITNEY POINT AT 1145 AM EDT...
  SMITHVILLE FLATS AT 1150 AM EDT...
  TYNER AND SMITHVILLE CENTER AT 1210 PM EDT...
  OXFORD AND BRISBEN AT 1215 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4253 7538 4246 7540 4241 7545 4235 7553
      4225 7570 4229 7610 4237 7612 4242 7600
      4256 7588 4256 7535

MLJ
Special weather statement, Aug 19, 10:58 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1158 AM EDT FRI AUG 19 2011

NYZ024-025-044-055-191700-
CHEMUNG NY-CORTLAND NY-TIOGA NY-TOMPKINS NY-
1158 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN CORTLAND...
NORTHEASTERN CHEMUNG...NORTHERN TIOGA AND SOUTHEASTERN TOMPKINS
COUNTIES...

* AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE
HAIL.  THIS STORM WAS LOCATED NEAR DANBY...AND MOVING EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BROOKTONDALE AT 1205 PM EDT...
  WEST CANDOR AT 1210 PM EDT...
  WILLSEYVILLE AND WEST SLATERVILLE AT 1215 PM EDT...
  CANDOR AT 1225 PM EDT...
  CAROLINE AT 1230 PM EDT...
  SPEEDVILLE AT 1240 PM EDT...
  JENKSVILLE AND WELTONVILLE AT 1250 PM EDT...
  WEST NEWARK AND RICHFORD AT 1255 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4241 7615 4216 7619 4223 7658 4241 7655

HEDEN
Special weather statement, Aug 19, 11:06 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1206 PM EDT FRI AUG 19 2011

PAZ038-191700-
BRADFORD PA-
1206 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL BRADFORD COUNTY...

* AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
STORM   WAS LOCATED NEAR TOWANDA...AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TOWANDA AND NORTH TOWANDA AT 1215 PM EDT...
  WYSOX AT 1220 PM EDT...
  MACEDONIA AND DURELL AT 1225 PM EDT...
  ROME AT 1235 PM EDT...
  CHERRYTOWN AT 1240 PM EDT...
  HERRICKVILLE AND HERRICK AT 1250 PM EDT...
  SPRING HILL AT 1255 PM EDT...
  BRUSHVILLE AND STEVENSVILLE AT 100 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4192 7618 4169 7613 4165 7658 4183 7663

HEDEN
Special weather statement, Aug 19, 11:13 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1213 PM EDT FRI AUG 19 2011

NYZ045-046-056-191715-
BROOME NY-CHENANGO NY-OTSEGO NY-
1213 PM EDT FRI AUG 19 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND EASTERN
BROOME...CHENANGO AND WESTERN OTSEGO COUNTIES...

* AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEW BERLIN TO NORWICH TO
  COVENTRY TO CHENANGO FORKS...AND MOVING EAST AT 10 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  POLKVILLE AT 1220 PM EDT...
  COLUMBUS AND COVENTRY AT 1230 PM EDT...
  NEW BERLIN AT 1240 PM EDT...
  LAMBS CORNERS AT 1250 PM EDT...
  SOUTH EDMESTON AND GUILFORD AT 1255 PM EDT...
  HOLMESVILLE AT 105 PM EDT...
  PITTSFIELD AT 110 PM EDT...
  LATHAMS CORNERS AND ROCKDALE AT 115 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4249 7522 4237 7526 4232 7534 4231 7542
      4225 7542 4218 7552 4218 7598 4237 7573
      4249 7568 4270 7547 4269 7500

MLJ

The radar

The Binghamton radar (KBGM), 63 km away, was scanning. The volume nearest the first event began at 16:11 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 flash flood. Local standard time, as filed.

Hail, Bradford

When
August 19, 11:14 AM EST
Where
Bradford County, 0.52 mi E of Towanda Arpt
Measured
1 in hail
Reported by
COOP Observer
Coordinates
41.750, -76.440

Hail, Bradford

When
August 19, 11:18 AM EST
Where
Bradford County, 0.69 mi S of North Towanda
Measured
0.75 in hail
Reported by
Public
Coordinates
41.770, -76.450

Hail, Susquehanna

When
August 19, 12:28 PM EST
Where
Susquehanna County, Elk Lake
Measured
1.5 in hail
Reported by
Public
Coordinates
41.750, -75.950

Hail, Susquehanna

When
August 19, 12:33 PM EST
Where
Susquehanna County, Elk Lake
Measured
1.5 in hail
Reported by
Public
Coordinates
41.750, -75.950

Hail, Luzerne

When
August 19, 1:42 PM EST
Where
Luzerne County, 1.25 mi ESE of White Haven
Measured
1 in hail
Reported by
Public
Coordinates
41.060, -75.780

Hail, Bradford

When
August 19, 1:50 PM EST
Where
Bradford County, 0.69 mi N of Columbia Xrds
Measured
1.25 in hail
Reported by
Public
Coordinates
41.840, -76.800

Flash Flood, Wayne

When
August 19, 2:00 PM EST to 5:00 PM EST
Where
Wayne County, Lookout to 0.76 mi SSW of Lookout
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.780, -75.170

Water flowed over county route 191.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342784, 342785, 342786, 342787, 342788, 342789, 342791.